Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 49, NWS Eureka, CA

June 11, 2014

NWS Eureka, CA issued this small craft advisory at Jun 11, 2014, 2:48 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 11, 2014, 2:48 PM PDT (21:48 UTC)
Expired
Jun 11, 2014, 9:00 PM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

450 
WHUS76 KEKA 112148
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
248 PM PDT WED JUN 11 2014

PZZ470-120400-
/O.CAN.KEKA.GL.W.0013.000000T0000Z-140611T2300Z/
/O.NEW.KEKA.SC.Y.0049.140611T2148Z-140612T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
248 PM PDT WED JUN 11 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...GALE WARNING IS CANCELLED...

* WINDS...N 10 TO 20 KT WITH GUSTS TO 25 KT...NW WINDS WILL
  DECREASE TO 5 TO 10 KT THURSDAY.

* WAVES...N 7 TO 9 FT AROUND 8 SECONDS...SUBSIDING TO 6 TO 7 FT
  TONIGHT...THEN 4 TO 6 FT THURSDAY. LARGER WAVES WILL BE SOUTH OF
  CAPE MENDOCINO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-120600-
/O.CAN.KEKA.GL.W.0013.000000T0000Z-140611T2300Z/
/O.EXA.KEKA.SC.Y.0048.000000T0000Z-140612T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
248 PM PDT WED JUN 11 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY...
...GALE WARNING IS CANCELLED...

* WINDS...NW WINDS 15 TO 25 KT. GUSTS TO 30 KT NEAR CAPE
  MENDOCINO...NW WINDS WILL DECREASE TO 10 TO 20 KT THURSDAY.

* WAVES...NW AROUND 9 FT AT 8 SECONDS...SUBSIDING TO 5 TO 6 FT ON
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-120400-
/O.CON.KEKA.SC.Y.0048.000000T0000Z-140612T0400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
248 PM PDT WED JUN 11 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...N 5 TO 15 KT. WIND GUSTS AROUND POINT SAINT GEORGE UP TO
  25 KT. WINDS WILL DECREASE TO 5 TO 10 KT THURSDAY.

* WAVES...NW 6 TO 7 FT AROUND 9 SECONDS...SUBSIDING TO 4 TO 5 FT ON
  THURSDAY. LARGER WAVES WILL BE NEAR AND SOUTH OF CAPE MENDOCINO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-120600-
/O.CON.KEKA.SC.Y.0048.000000T0000Z-140612T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
248 PM PDT WED JUN 11 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WINDS...NW WINDS 10 TO 20 KT. GUSTS TO 25 KT NEAR CAPE
  MENDOCINO...WINDS WILL DECREASE TO 10 TO 15 KT THURSDAY.

* WAVES...NW 7 TO 8 FT AROUND 9 SECONDS...SUBSIDING TO 5 TO 6 FT ON
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 11, 2:47 PM PDT, 1 minute earlier.

Area forecast discussion, Jun 11, 2:47 PM PDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
247 PM PDT WED JUN 11 2014

.SYNOPSIS...TEMPERATURES WILL CONTINUE TO COOL OFF SUBSTANTIALLY
OVER THE NEXT COUPLE OF DAYS AS AN UPPER LEVEL TROUGH SHIFTS OVER
THE PACIFIC NORTHWEST. WINDS WILL BECOME MUCH LIGHTER AT THE COAST
THURSDAY WITH MORE LOW CLOUDS AND FOG.

&&

.DISCUSSION...
TIGHTLY WOUND UPPER TROUGH APPROACHING THE PACIFIC NORTHWEST WILL BE
THE MAIN PLAYER IN OUR WEATHER PATTERN OVER THE NEXT SEVERAL DAYS.
WE HAVE ALREADY SEEN SIGNS OF CHANGE, WITH 10 DEGREES OF COOLING
COMPARED TO YESTERDAY ACROSS MOST OF THE AREA...THE EXCEPTION BEING
THE PORTIONS OF THE IMMEDIATE COAST AND TRINITY COUNTY. STRATUS IS
GRADUALLY EXPANDING ITS COVERAGE ALONG THE COAST, WITH ONLY A FEW
AREAS OF SUNSHINE LEFT ALONG THE NW CALIFORNIA COAST. THESE WILL
FILL IN OVER THE NEXT FEW HOURS, WITH NORTHERLY BREEZES RELAXING
MUCH FASTER THAN THE LAST FEW NIGHTS. STRATUS AND FOG WILL LAST AT
LEAST THROUGH THE MORNING HOURS ALONG JUST ABOUT THE ENTIRE COAST,
BUT AT LEAST PARTIAL CLEARING IS EXPECTED FOR MOST AREAS. THE TROUGH
PASSING OVERHEAD SHOULD HELP WEAKEN THE INVERSION AND PROMOTE
DIURNAL MIXING, EVEN WITH A WEAKER SFC GRADIENT. HIGH TEMPERATURES
INLAND WILL COOL ANOTHER 10 DEGREES OR MORE, ESPECIALLY COMPARED TO
YESTERDAY.

HEADING INTO THE WEEKEND, PACIFIC SFC HIGH PRESSURE WILL BEGIN TO
PUSH BACK IN TOWARD THE COAST, WHICH WILL RESULT IN INCREASING
NORTHERLY WINDS AND GRADUAL WARMING INLAND. THIS WILL ALLOW FOR MORE
SUNSHINE AND LESS OVERNIGHT/MORNING LOW CLOUDINESS. SHORTWAVES WILL
CONTINUE TO KEEP PASSING BY, MAINLY TO OUR NORTH, WHICH WILL KEEP
UPPER RIDGING FROM REALLY BUILDING INLAND AND WARMING TEMPERATURES
TOO QUICKLY...AT LEAST UNTIL NEXT WEEK. CONSENSUS IN THE LONG-RANGE
GUIDANCE POINTS TOWARD A VERY WARM AND DRY WEEK COMING, WITH
POTENTIALLY LIGHT OFFSHORE FLOW BY MIDWEEK. FIRE WEATHER CONCERNS
MAY INCREASE SUBSTANTIALLY DEPENDING ON THE PERSISTENCE OF THAT
PATTERN. AAD

&&

.AVIATION...VFR CONDITIONS AND MODERATE TO MODERATE AND GUSTY WINDS
WILL CONTINUE AT KCEC AND KACV THROUGH THIS AFTERNOON. WINDS WILL
BECOME LIGHT TO CALM OVERNIGHT AT KCEC AND KACV. STRATUS WILL MOVE
ACROSS COASTAL AREAS THIS EVENING AND OVERNIGHT REDUCING CEILINGS
AND COMBINED WITH PATCHY FOG REDUCING VISIBILITIES ACROSS COASTAL
AREAS MVFR TO IFR CONDITIONS WILL OCCUR LATE THIS EVENING AND
OVERNIGHT AT KCEC AND KACV. VFR CONDITIONS AND LIGHT TO MODERATE
WINDS WILL CONTINUE AT KUKI THE NEXT FEW DAYS WITH THE WINDS
BECOMING CALM OVERNIGHT TONIGHT.

&&

.MARINE...A WEAKENING HIGH PRESSURE RIDGE COUPLED WITH AN EASTWARD
PROPAGATING LOW PRESSURE TROUGH NORTH OF THE AREA HAS WEAKENED THE
PRESSURE GRADIENT ACROSS THE WATERS. SUBSEQUENTLY THE WINDS AND SEAS
ARE DIMINISHING. LIGHT TO MODERATE NORTHERLY WINDS AND MODERATE SEAS
WILL PREVAIL ACROSS THE WATERS THURSDAY. HOWEVER THE WINDS AND SEAS
WILL INCREASE FRIDAY AS THE HIGH PRESSURE RIDGE STRENGTHENS ACROSS
THE AREA AND AN INLAND LOW PRESSURE AREA TIGHTENS THE PRESSURE
GRADIENT ACROSS THE WATERS. SMALL CRAFT ADVISORIES ARE LIKELY ACROSS
THE SOUTHERN WATERS FRIDAY AND THE NORTHERN WATERS FRIDAY NIGHT.
WIND GUSTS NEAR GALE FORCE ARE LIKELY ACROSS THE OUTER WATERS
SATURDAY INTO SUNDAY. ELEVATED WINDS AND SEAS WILL PREVAIL ACROSS
THE WATERS THIS WEENED AND MONDAY.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 9 PM PDT THIS EVENING PZZ450-470.

     SMALL CRAFT ADVISORY UNTIL 3 AM PDT THURSDAY PZZ455-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Jun 11, 4:37 AM PDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
437 AM PDT WED JUN 11 2014

CAZ001>004-076-121145-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
437 AM PDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.